Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 4, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 8, 2019, 10:31 AM EST for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Jan 8, 2019, 11:00 PM EST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2019, 10:31 AM EST (15:31 UTC)
- In effect from
- Jan 8, 2019, 11:00 PM EST
- Expired
- Jan 10, 2019, 12:00 AM EST
- In force
- 25 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.5 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
146 WWUS74 KMRX 081531 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1031 AM EST Tue Jan 8 2019 ...Gusty northwesterly winds expected late this evening into Wednesday behind a cold front... TNZ018-041-043-045-047-072-074-087-090500- /O.NEW.KMRX.WI.Y.0004.190109T0400Z-190110T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 1031 AM EST Tue Jan 8 2019 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EST WEDNESDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 11 PM this evening to 7 PM EST Wednesday. * WINDS...Northwest 20 to 25 mph with gusts up to 45 mph. * TIMING...This evening through Wednesday afternoon * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
531 WWUS74 KMRX 082036 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 336 PM EST Tue Jan 8 2019 ...Gusty northwesterly winds expected late this evening into Wednesday behind a cold front... NCZ060-061-TNZ102-090445- /O.EXA.KMRX.WI.Y.0004.190109T0400Z-190110T0000Z/ Cherokee-Clay-East Polk- Including the cities of Murphy, Hayesville, and Ducktown 336 PM EST Tue Jan 8 2019 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EST WEDNESDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 11 PM this evening to 7 PM EST Wednesday. * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * TIMING...This evening through Wednesday afternoon * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-041-043-045-047-072-074-087-090445- /O.CON.KMRX.WI.Y.0004.190109T0400Z-190110T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 336 PM EST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EST WEDNESDAY... * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * TIMING...This evening through Wednesday afternoon * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
025 WWUS74 KMRX 090236 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 936 PM EST Tue Jan 8 2019 ...Gusty northwesterly winds expected tonight into Wednesday behind a cold front... NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-091100- /O.CON.KMRX.WI.Y.0004.190109T0400Z-190110T0000Z/ Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene- Unicoi-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Murphy, Hayesville, Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 936 PM EST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * TIMING...Tonight through Wednesday afternoon * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
975 WWUS74 KMRX 090843 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 343 AM EST Wed Jan 9 2019 ...Gusty northwesterly winds expected today and early this evening... NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-092115- /O.CON.KMRX.WI.Y.0004.000000T0000Z-190110T0000Z/ Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene- Unicoi-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Murphy, Hayesville, Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 343 AM EST Wed Jan 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * TIMING...Today through this evening * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
512 WWUS74 KMRX 092009 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 309 PM EST Wed Jan 9 2019 ...Gusty northwesterly winds expected today and early this evening... TNZ018-047-100000- /O.EXT.KMRX.WI.Y.0004.000000T0000Z-190110T0500Z/ Johnson-Southeast Carter- Including the cities of Mountain City and Roan Mountain 309 PM EST Wed Jan 9 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * TIMING...Today through this evening * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NCZ060-061-TNZ041-043-045-072-074-087-102-100000- /O.CON.KMRX.WI.Y.0004.000000T0000Z-190110T0000Z/ Cherokee-Clay-Cocke Smoky Mountains-Southeast Greene-Unicoi- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- East Polk- Including the cities of Murphy, Hayesville, Cosby, Cedar Creek, Erwin, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 309 PM EST Wed Jan 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * TIMING...Today through this evening * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
557 WWUS74 KMRX 092353 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 653 PM EST Wed Jan 9 2019 ...Gusty northwesterly winds expected early this evening... NCZ060-061-TNZ041-043-045-072-074-087-102-100100- /O.EXP.KMRX.WI.Y.0004.000000T0000Z-190110T0000Z/ Cherokee-Clay-Cocke Smoky Mountains-Southeast Greene-Unicoi- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- East Polk- Including the cities of Murphy, Hayesville, Cosby, Cedar Creek, Erwin, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 653 PM EST Wed Jan 9 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... Winds have decreased below advisory criteria therefore the advisory will be allowed to expire. $$ TNZ018-047-100500- /O.CON.KMRX.WI.Y.0004.000000T0000Z-190110T0500Z/ Johnson-Southeast Carter- Including the cities of Mountain City and Roan Mountain 653 PM EST Wed Jan 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * TIMING...This evening * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 8, 6:16 AM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Jan 8, 6:16 AM EST, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Morristown TN 616 AM EST Tue Jan 8 2019 .AVIATION...12Z TAFs Lower ceilings have made their way into the southern and central Tennessee Valley. Expect in the next couple of hours that KTRI will lower to MVFR, too. A few light pockets of showers could also occur into the early afternoon. Southwesterly winds will pick up during the afternoon shifting to the west with a few stronger gusts lingering into the evening hours particularly over KTRI. Skies will clear by 02Z Wednesday. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && AC
Hazardous weather outlook, Jan 8, 3:44 AM EST, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 344 AM EST Tue Jan 8 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-090845- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 344 AM EST Tue Jan 8 2019 /244 AM CST Tue Jan 8 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Winds will become stronger this afternoon and evening. Wind gusts of 25 to 30 mph are possible, especially in the higher terrain this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A storm system will move in from the west Friday night with chances of precipitation increasing for Saturday and Sunday. Temperature profiles suggest that some wintry weather is possible, however at this time uncertainty remains high regarding precipitation type and timing. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Tennessee, 2019Wind Advisories in North Carolina, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.